Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Feb 28, 2012, 5:18 PM CST for Jewell County, Mitchell County, Kansas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2012, 5:18 PM CST (23:18 UTC)
- Expired
- Feb 28, 2012, 6:00 PM CST
- In force
- 42 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jewell County, KS, Mitchell County, KS
The radar
The Grand Island radar (KUEX), 99 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 5:28 PM CST | TORNADO | 5 Se Randall, KS | EF0 TORNADO TRACKED FOR TWO MILES FROM 5 MILES SOUTHEAST OF RANDALL TO 6 MILES EAST-SOUTHEAST OF RANDALL. ONE FARM STRUCK...WITH DAMAGE INCLUDING METAL ROOF TORN OFF OUTBUILDING AND TREES SHEARED OFF. |
| Feb 28, 5:30 PM CST | TSTM WND DMG | 5 Se Randall, KS | DAMAGE TO OUT BUILDINGS AND HOUSE. POWER POLLS BROKEN AND FELL ON C ROAD BETWEEN ROADS 290 AND 300. HALF INCH HAIL WAS ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 3:53 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1369 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337
WUUS53 KGID 282318
SVRGID
KSC089-123-290000-
/O.NEW.KGID.SV.W.0001.120228T2318Z-120229T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
518 PM CST TUE FEB 28 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 600 PM CST
* AT 516 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF BELOIT...AND MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
JEWELL...SCOTTSVILLE...RANDALL...MANKATO...MONTROSE AND FORMOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3922 9849 3945 9849 3981 9822 3982 9793
3933 9795 3923 9821
TIME...MOT...LOC 2318Z 225DEG 57KT 3955 9814
WIND...HAIL 60MPH 1.00IN
$$
GUERRERO2 follow-up statements
555
WWUS53 KGID 282348
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
548 PM CST TUE FEB 28 2012
KSC089-123-290000-
/O.CON.KGID.SV.W.0001.000000T0000Z-120229T0000Z/
MITCHELL KS-JEWELL KS-
548 PM CST TUE FEB 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEWELL AND NORTHERN MITCHELL COUNTIES UNTIL 600 PM CST...
AT 544 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF JEWELL...OR 8 MILES NORTH OF BELOIT...MOVING NORTHEAST AT 65
MPH.
LOCATIONS IMPACTED INCLUDE...
SCOTTSVILLE...RANDALL...MONTROSE AND FORMOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3943 9819 3949 9846 3962 9836 3977 9819
3982 9793 3945 9795
TIME...MOT...LOC 2348Z 225DEG 57KT 3962 9809
WIND...HAIL 60MPH 1.00IN
$$
GUERRERO644
WWUS53 KGID 290004
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
604 PM CST TUE FEB 28 2012
KSC089-123-290014-
/O.EXP.KGID.SV.W.0001.000000T0000Z-120229T0000Z/
MITCHELL KS-JEWELL KS-
604 PM CST TUE FEB 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEWELL AND
NORTHERN MITCHELL COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR
NEW STORM DEVELOPMENT ACROSS NORTHERN JEWELL COUNTY.
LAT...LON 3943 9819 3949 9846 3962 9836 3977 9819
3982 9793 3945 9795
TIME...MOT...LOC 2348Z 225DEG 57KT 3962 9808
$$
GUERREROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 4:01 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Feb 28, 4:01 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 401 PM CST TUE FEB 28 2012 .SHORT TERM...TONIGHT AND WEDNESDAY. MAIN FORECAST CONCERN WILL BE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. LATEST RADAR SHOWS THE SHOWERS AND THUNDERSTORMS THAT DEVELOPED ACROSS THE FORECAST AREA THIS MORNING HAVE MOVED OUT OF THE AREA. SURFACE ANALYSIS HAS THE SURFACE LOW IN NORTHEAST COLORADO. A WARM FRONT EXTENDS TO THE EAST FROM THE LOW AND COLD FRONT TO THE SOUTH. SATELLITE HAS CLEARING BEHIND THE COLD FRONT. EXPECT THUNDERSTORMS TO DEVELOP ALONG THE COLD FRONT THIS AFTERNOON THEN MOVE TO THE NORTHEAST THROUGH THE EVENING...THEN BE OUT OF THE AREA BY MIDNIGHT. MOST UNSTABLE CAPE VALUES ARE AROUND 750 TO 1000 J/KG DEPENDING ON THE MODEL AND SHOULD BE ENOUGH TO GET THE THUNDERSTORMS GOING. THE SHEAR IS STRONG ENOUGH TO MAINTAIN THUNDERSTORMS DURING THE LATE AFTERNOON INTO THE EVENING. LATE THIS EVENING THE PRECIPITATION WILL BE MORE RAIN AND AS COLDER AIR MOVES INTO THE AREA IN THE NORTHWEST THE RAIN MAY MIX WITH SNOW. BEHIND THIS SYSTEM LATE TONIGHT THE WINDS FROM THE WEST WILL CONTINUE TO BE BREEZY. SKIES WILL CLEAR OUT AS THE SYSTEM MOVES OFF TO THE NORTHEAST. WINDS CONTINUE ON WEDNESDAY BUT AS THE PRESSURE GRADIENT LOOSENS DURING THE AFTERNOON WINDS WILL START TO DIMINISH. MUCH DRIER AIR MOVES INTO THE AREA BEHIND THIS SYSTEM AS WELL AND WITH MIXING DOWN DRIER AIR HAVE KEPT THE DEW POINTS LOWER DURING THE AFTERNOON ON WEDNESDAY. WILL HAVE TO CONTINUE TO MONITOR THIS AREA FOR FIRE WEATHER CONCERNS DURING THE AFTERNOON. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. BY THURSDAY MORNING...THE NEXT UPPER LEVEL SHORTWAVE WILL PROGRESS INTO THE COLORADO ROCKIES WHILE A LOW AMPLITUDE RIDGE WILL BUILD ACROSS THE PLAINS. SOUTHERLY FLOW WILL RETURN TO THE PLAINS HELPING INCREASE TEMPERATURES ON THURSDAY. HOWEVER...AHEAD OF THE SHORTWAVE...A SURFACE BOUNDARY WILL PUSH THROUGH THE WESTERN PORTION OF THE CWA BY AROUND NOON ON THURSDAY AND COMPLETELY THROUGH THE CWA BY AFTERNOON/EARLY EVENING. WITH THIS INITIAL PUSH...A WIND SHIFT TO WEST NORTHWEST CAN BE EXPECTED THROUGH THE AFTERNOON HOURS ON THURSDAY. THE MAIN SHORTWAVE WILL BEGIN TO SLIDE INTO THE REGION BEGINNING THURSDAY NIGHT. BOTH THE GFS AND THE EC SUGGEST A PRECIPITATION BAND WILL BEGIN TO DEVELOP AFTER 0Z FRIDAY SETTING UP ACROSS SOUTHERN NEBRASKA AND NORTHERN KANSAS. SOME ISENTROPIC LIFT IS ALSO PRESENT AMONG BOTH MODELS OVER THE SAME AREA MAINLY THROUGH 12Z FRIDAY AND THEN CONTINUES TO SHIFT EAST WITH THE MAIN WAVE ENERGY. BOTH MODELS ALSO KEEP PRECIPITATION AROUND THROUGH 18Z FRIDAY. THERE REMAINS SOME QUESTION AS TO PRECIPITATION TYPE. MODEL SOUNDINGS FROM BOTH THE GFS AND THE EC SUGGEST SNOW. HOWEVER...WITH THE ONSET OF PRECIPITATION AND ALSO TOWARDS THE END OF THE EVENT...TEMPERATURES WILL LIKELY BE AT OR NEAR 40 DEGREES SUGGESTING THE POSSIBILITY FOR A RAIN SNOW MIX AND OR JUST RAIN. THEREFORE...DECIDED TO LEAVE A RAIN SNOW MIX IN THE FORECAST AND MENTION RAIN FOR THE SOUTHERN PORTIONS OF THE CWA TOWARDS THE END OF THE SYSTEM WHERE TEMPERATURES CLIMB ABOVE 40. WITH THE PASSAGE OF THE FRONTAL BOUNDARY ON THURSDAY...DECIDED TO LOWER HIGH TEMPERATURES SLIGHTLY AS THE FRONT WILL LIKELY MOVE THROUGH BEFORE THE MAIN HEATING OF THE DAY. HIGH TEMPERATURES ON FRIDAY MAY ALSO NEED TO BE LOWERED SLIGHTLY WITH THE ONSET OF PRECIPITATION DURING THE DAY. BEHIND THE SYSTEM...AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD BACK INTO THE REGION BEGINNING ON SATURDAY AND WILL REMAIN ACROSS THE AREA THROUGH THE REST OF THE LONG TERM PERIOD. NO PRECIPITATION IS EXPECTED AND WHILE FRIDAY WILL BE THE COOLEST DAY OF THE PERIOD...EACH SUBSEQUENT DAY WILL LIKELY BE SLIGHTLY WARMER WITH MONDAY THE WARMEST DAY OF THE PERIOD WITH SEVERAL SITES NEAR 60 DEGREES. && .PREV DISCUSSION... /ISSUED 1115 AM CST TUE FEB 28 2012/ AVIATION...18Z TAF. SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ALONG A WARM FRONT THAT IS LIFTING NORTH THROUGH THE AREA. AFTER THESE MOVE THROUGH THERE WILL LIKELY BE A BREAK BEFORE A LINE OF THUNDERSTORMS MOVE THROUGH THE AREA THIS EVENING ALONG WITH THE COLD FRONT. WINDS WILL TURN TO THE WEST AFTER THE FRONT MOVES THROUGH AND CLOUDS WILL GRADUALLY DISSIPATE DURING THE EVENING. WINDS WILL CONTINUE TO BE STRONG THROUGH THE NIGHT AND INTO WEDNESDAY MORNING. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR KSZ005-006-017-018. &&
Hazardous weather outlook, Feb 28, 4:24 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 424 PM CST TUE FEB 28 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 291200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 424 PM CST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA LATE THIS AFTERNOON INTO THE EARLY EVENING. THERE IS POTENTIAL FOR A FEW THUNDERSTORMS TO BECOME SEVERE...WITH HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS OF 60 MPH THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. A WIND ADVISORY IS IN EFFECT FOR PHILLIPS...ROOKS...SMITH...AND OSBORNE COUNTIES OF NORTH CENTRAL KANSAS THIS AFTERNOON. PLEASE REFER TO THE LATEST WIND ADVISORY MESSAGE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...BREEZY CONDITIONS WILL CONTINUE THROUGH THE MORNING HOURS. WEST WINDS WITH SPEEDS OF 20 TO 30 MPH AND GUSTS NEAR 40 MPH WILL BE POSSIBLE...PRIMARILY ACROSS SOUTH CENTRAL NEBRASKA. DURING THE AFTERNOON...THE COMBINATION OF GUSTY WINDS...ABOVE AVERAGE TEMPERATURES AND LOWER DEWPOINTS WILL RESULT IN AN ELEVATED FIRE DANGER ACROSS AREAS ALONG AND WEST OF A LINE FROM SUMNER NEBRASKA TO BELOIT KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Feb 28, 4:36 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 436 PM CST TUE FEB 28 2012 NEZ046-047-061-062-282300- BUFFALO NE-HALL NE-HOWARD NE-SHERMAN NE- 436 PM CST TUE FEB 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN... SOUTHWESTERN HOWARD...NORTHWESTERN HALL AND NORTHEASTERN BUFFALO COUNTIES UNTIL 500 PM CST... AT 433 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POOLE...OR 18 MILES NORTHEAST OF KEARNEY... MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RAVENNA... ROCKVILLE... BOELUS... FARWELL... DANNEBROG... THIS STORM MAY INTENSIFY AND SHOWS SIGNS OF WEAK ROTATION...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4127 9872 4114 9845 4080 9890 4092 9908 TIME...MOT...LOC 2235Z 220DEG 43KT 4095 9889 WESELY
Local storm report, Feb 28, 4:41 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
441 PM CST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 4 NNE TIPTON 39.39N 98.44W
02/28/2012 E0.25 INCH MITCHELL KS TRAINED SPOTTER
PEA SIZED HAIL MIXED WITH HEAVY RAIN.
&&
SROSSISpecial weather statement, Feb 28, 4:49 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
449 PM CST TUE FEB 28 2012
KSZ007-019-282315-
JEWELL KS-MITCHELL KS-
449 PM CST TUE FEB 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR JEWELL AND NORTHERN MITCHELL
COUNTIES UNTIL 515 PM CST...
AT 447 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLEN ELDER...OR 9 MILES WEST OF BELOIT...
MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BELOIT...
IONIA...
SCOTTSVILLE...
ESBON...
JEWELL...
RANDALL...
MANKATO...
BURR OAK...
MONTROSE...
FORMOSO...
LOVEWELL STATE PARK...
WEBBER...
LAT...LON 3951 9848 4000 9850 4000 9793 3949 9793
3940 9824
TIME...MOT...LOC 2248Z 216DEG 42KT 3952 9825
GUERREROSpecial weather statement, Feb 28, 4:58 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 458 PM CST TUE FEB 28 2012 NEZ046-047-282330- HOWARD NE-SHERMAN NE- 458 PM CST TUE FEB 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN AND WESTERN HOWARD COUNTIES UNTIL 530 PM CST... AT 456 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RAVENNA...OR 27 MILES WEST OF GRAND ISLAND...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ROCKVILLE... BOELUS... ASHTON... FARWELL... ELBA... COTESFIELD... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4139 9832 4104 9864 4105 9900 4140 9869 TIME...MOT...LOC 2258Z 215DEG 34KT 4107 9884 WESELY
Special weather statement, Feb 28, 5:12 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 512 PM CST TUE FEB 28 2012 KSZ007-018-019-290000- JEWELL KS-MITCHELL KS-OSBORNE KS- 512 PM CST TUE FEB 28 2012 ...SIGNIFICANT WEATHER ADVISORY FOR JEWELL...MITCHELL AND EXTREME NORTHEASTERN OSBORNE COUNTIES UNTIL 600 PM CST... AT 510 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GLEN ELDER...OR 7 MILES WEST OF BELOIT... MOVING NORTHEAST AT 65 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... IONIA... SCOTTSVILLE... JEWELL... ESBON... RANDALL... MANKATO... BURR OAK... MONTROSE... FORMOSO... LOVEWELL STATE PARK... WEBBER... LAT...LON 4000 9850 4000 9792 3923 9794 3922 9850 TIME...MOT...LOC 2312Z 213DEG 56KT 3953 9822 GUERRERO
Local storm report, Feb 28, 5:17 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
517 PM CST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 8 NW BELOIT 39.55N 98.21W
02/28/2012 E0.25 INCH MITCHELL KS PUBLIC
PEA SIZE HAIL CURRENTLY FALLING AND COVERING THE GROUND.
&&
SALTZMANThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:58 AM CST | Wind Advisory | GID | Osborne, Phillips, Rooks, Smith | 14 hr |
| Feb 28, 4:09 PM CST | Special Weather Statement | GID | Mitchell | 51 min |
| Feb 28, 4:49 PM CST | Special Weather Statement | GID | Jewell | 26 min |
| Feb 28, 5:12 PM CST | Special Weather Statement | GID | Jewell, Mitchell | 48 min |
| Feb 28, 5:20 PM CST | Special Weather Statement | GID | Osborne, Smith | 40 min |
| Feb 28, 5:24 PM CST | Tornado Warning | GID | Jewell, Mitchell | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.